Title

Numerical validation of the generalized Harvey-Shack surface scatter theory

Authors

Authors

N. Choi;J. E. Harvey

Comments

Authors: contact us about adding a copy of your work at STARS@ucf.edu

Abbreviated Journal Title

Opt. Eng.

Keywords

surface scatter theory; scattering from rough surfaces; generalized; Harvey-Shack; surface scatter theory; optical surface characterization; RANDOM ROUGH SURFACES; ELECTROMAGNETIC-WAVE SCATTERING; SMALL SLOPE; APPROXIMATION; SCALAR DIFFRACTION THEORY; MONTE-CARLO SIMULATIONS; KIRCHHOFF APPROXIMATION; FUNDAMENTAL QUANTITY; DIELECTRIC SURFACES; FRACTAL SURFACES; LIGHT-SCATTERING; Optics

Abstract

The generalized Harvey-Shack (GHS) surface scatter theory is numerically compared to the classical small perturbation method, the Kirchhoff approximation method, and the rigorous method of moments for one-dimensional ideally conducting surfaces whose surface power spectral density function is Gaussian or exhibits an inverse power law (fractal) behavior. In spite of its simple analytic form, our numerical comparison shows that the new GHS theory is valid (with reasonable accuracy) over a broader range of surface parameter space than either of the two classical surface scatter theories. (C) The Authors. Published by SPIE under a Creative Commons Attribution 3.0 Unported License. Distribution or reproduction of this work in whole or in part requires full attribution of the original publication, including its DOI. [DOI:10.1117/1.OE.52.11.115103]

Journal Title

Optical Engineering

Volume

52

Issue/Number

11

Publication Date

1-1-2013

Document Type

Article

Language

English

First Page

14

WOS Identifier

WOS:000328898200029

ISSN

0091-3286

Share

COinS